MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Death (1802); Dyspnea (1816); Myocardial Infarction (1969); Cardiogenic Shock (2262)
Date of Event 04/02/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2017, the subject presented with stable angina (ccs classification: 3) and was referred for cardiac catheterization.Target lesion #1 was located in the proximal left circumflex artery (lcx) with 95% stenosis and was 6 mm long with a reference vessel diameter of 3.5 mm.Target lesion #1 was treated with pre-dilatation and placement of a 3.50 x 12 mm study stent.Following, post dilatation, the residual stenosis was 0%.The subject was discharged on dual antiplatelet therapy.In (b)(6) 2018, the subject was hospitalized due to acute non-st-segment elevation myocardial infarction with cardiogenic shock.The cardiac enzyme was found to be elevated (peak troponin i: 1.815 ng/ml; uln: 0.028 ng/ml).The patient was treated with medication and a 2.75 x 16 mm promus stent was implanted in the distal left anterior descending artery.Twenty-three days following the initial hospitalization, the patient died.Primary cause of death is acute non-st-segment elevation myocardial infarction with cardiogenic shock.
 
Additional Manufacturer Narrative
Device is combination product updates were made to the following sections: describe event or problem relevant, tests/laboratory data, patient codes.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 03:17 pm ct.The report number is being corrected from: 2134265-2018-64548 to: 2134265-2018-07188.
 
Event or Problem Description
(b)(6) clinical study it was reported that the patient died.In (b)(6) 2017, the patient presented with stable angina (ccs classification: 3) and was referred for cardiac catheterization.Target lesion #1 was located in the proximal left circumflex artery (lcx) with 95% stenosis and was 6 mm long with a reference vessel diameter of 3.5 mm.Target lesion #1 was treated with pre-dilatation and placement of a 3.50 x12 mm study stent.Following, post dilatation, the residual stenosis was 0%.The patient was discharged on dual antiplatelet therapy the same day.In (b)(6) 2018, 348 days post index procedure, the patient presented to the hospital with progressive dyspnea and chest pain.Cardiac enzyme were found to be elevated consistent with myocardial infarction.The patient was also diagnosed with cardiogenic shock and was transferred to another hospital for further cardiology evaluation and intervention.The patient was referred for left heart catheterization and possible percutaneous coronary intervention (pci).The 95% stenosis of the distal lcx was treated with placement of 3.0 x 16mm promus premier drug eluting stent (des) with 0% residual stenosis.The patient condition improved; however, a recurrent episode of chest pain while being still on intravenous nitroglycerin occurred.Two days later, 350 days post index procedure, the 80% stenosis of the distal left anterior descending artery (lad) was treated with placement of a 2.75 x 16 mm promus premier des.On the same day, the 70-80% stenosis of the first diagonal was treated with balloon angioplasty.During hospitalization, the patient was diagnosed with acute systolic congestive heart failure which was medically managed.The patient's cardiogenic shock progressively worsened despite maximum inotrope support and given worsening respiratory distress, the patient was intubated fifteen days later.The patient remained on a ventilator with the maximum medical management including vasopressor pressure support as well as inotrope support.Given ongoing cardiogenic shock refractory to medical management, palliative medicine was consulted for goals of care discussion.The patients family elected to transition the patient to comfort care.Six days later, 371 days post index procedure, the patient was extubated and transitioned to comfort care and died the same day.The primary cause of death is cardiogenic shock.Per the death certificate the primary cause of death was cardiogenic shock and secondary cause for death was non-st-elevation myocardial infarction (nstemi).

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7762281
Report Number2134265-2018-07188
Device Sequence Number1757800
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public08714729840060
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0020037940
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR